Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


facial skin problem
Jan 21, 2009

Thanks for answering my previous question on allergy medication and Haart. I have another problem that I would like to solve. I get these small pimple like red dots on the skin around my eyes. I was given a salve called Elocom and when I use it they go away, however they return after a few days without the salve. I would like to find out what this is to be able to treat it properly. I started having this problem in the Spring of 2007, I found out I was HIV+ in the Fall of 2007. The reason I got tested was because of a sore above the left side of my lip, it was not a blister like herpes so the doctor thought it may be syphilis which it was not (I'm also negative for hepatitis). It lasted about 8 weeks and left a scar. I assumed that this sore and these pimply red patches around my eyes were due to my weakened immune system (my cd4% was 10% when I found out about the hiv, I also had no opportunistic infections except for some athletes foot) I have been on the atripla combination for the past 11 months and I'm doing great(cd4%-28% and non-detectable)I presumed that with my improved immune system these pimple like spots around my eyes would stop occurring. When I bring it up to my doctor he sort of brushes it off as not important. Have you ever heard of this skin problem? Should I just be patient and wait it out? (Keep in mind I've had these red patches for a year before starting HAART so it is not caused by the Sustiva) Thanks for your help!

Response from Dr. Henry

Without a visualization difficult to comment constructively. Various forms of seborrhea are common in that region and are fairluy common in HIV+ patients.Treatment with topical antifungal/antiseborrhea creams/shampoos often helpful. Low strength corticosteroids helpful in some cases. Seeing an HIV-dermatologist is often very helpful. KH



Previous
neuropathy?
Next
are my meds making me fat??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement